Thunderstorm Wind, Livingston
- When
- May 29, 10:30 AM CST
- Where
- Livingston County, Weiss
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.650, -90.900
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 29, 7:30 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 830 AM CDT SUN MAY 29 2005 .UPDATE... QUICK UPDATE OF ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE FORECAST AREA THROUGH 400 PM INCLUDING THE COASTAL WATERS. LARGE AREA OF STORMS OVER SW LA AT THIS TIME HEADING THIS WAY AS WELL AS MORE ACTIVITY BEGINNING TO DEVELOP AHEAD OF THE MAIN LINE ACROSS SC LA. WILL MAKE FOR AN INTERESTING/WET AFTERNOON. && .DISCUSSION... COMPARATIVELY SPEAKING...MONDAY WILL BE BY FAR THE WETTEST DAY BETWEEN TODAY AND MEMORIAL DAY. COULD HAVE EASILY WENT WITH 100% COVERAGE FOR MEMORIAL DAY BUT DECIDED TO KEEP IT CATEGORICAL NORTH AND LIKELY SOUTH SINCE IT SHOULDNT RAIN ALL DAY BUT A GOOD PORTION OF IT. MID LEVEL RIDGING THAT HAS BROUGHT DROUGHT CONDITION WILL BE FORCED TO THE EAST FOR THE NEXT SEVERAL DAYS BUT SHOULD STILL SHOW ITSELF OVER THE EASTERN MOST PORTION OF THE AREA AND POPS HAVE BEEN CONFIGURED WITH THIS IN MIND. TODAY WILL SHOW THAT TRANSITION TAKING PLACE. SH/TS BEGINNING TO FIRE THIS MORNING IN RESPONSE TO A STRONG SHORT WAVE MOVING NORTH OF THE AREA AND THE LEFT FRONT QUAD OF A MODERATE JET BEGINNING TO NOSE INTO THE AREA FROM THE SW. SH/TS WILL CONTINUE TO INCREASE THROUGH THE DAY TODAY WITH A FEW POSSIBLY ACHIEVING SEVERITY ESPECIALLY IF THEY CAN TAKE ADVANTAGE OF ANY STRONG HEATING. THE UNUSUALLY STRONG UPPER LOW MOVING EAST THIS MORNING ACROSS NORTHERN MEXICO WILL BE RESPONSIBLE FOR EJECTING THESE SHORT WAVES IN THE MID LEVELS ACROSS THE REGION FOR THE NEXT SEVERAL DAYS. A SFC FRONT SFC REFLECTION OF THE MID LEVEL LOW WILL BE MOVING INTO THE AREA BEFORE BECOMING STATIONARY KEEPING A FOCUSING MECHANISM ACROSS THE AREA AFTER MONDAY. THIS SHOULD BE GOOD FOR US SINCE WE NEED SEVERAL DAYS OF RAIN. THE STRONGEST RAIN MAKING PROCESSES WILL BE HERE UNFORTUNATELY FOR MEMORIAL DAY BUT I THINK WE WILL TAKE WHAT WE CAN WHEN IT DECIDES TO OCCUR. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 69 83 70 / 80 50 80 60 BTR 85 71 83 72 / 60 50 80 50 MSY 87 75 85 73 / 40 50 70 40 GPT 88 74 84 72 / 30 50 60 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 17/8
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 913 AM CDT SUN MAY 29 2005 LAZ034>036-046>050-056>068-MSZ068-291600- ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA-EAST FELICIANA LA- IBERVILLE LA-LIVINGSTON LA-LOWER JEFFERSON LA-LOWER LAFOURCHE LA- LOWER TERREBONNE LA-ORLEANS LA-POINTE COUPEE LA-ST. CHARLES LA- ST. JAMES LA-ST. JOHN THE BAPTIST LA-UPPER JEFFERSON LA- UPPER LAFOURCHE LA-UPPER PLAQUEMINES LA-UPPER ST. BERNARD LA- UPPER TERREBONNE LA-WEST BATON ROUGE LA-WEST FELICIANA LA- WILKINSON MS- 913 AM CDT SUN MAY 29 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT TODAY... A CLUSTER OF THUNDERSTORMS ASSOCIATED WITH A STRONG UPPER AIR DISTURBANCE WILL MOVE INTO THE EAST-CENTRAL AND SOUTH-CENTRAL PARISHES OF LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI DURING THE MID-MORNING HOURS. A LINE OF SHOWERS AND THUNDERSTORMS WERE ALSO ADVANCING NORTHWARD FROM HOUMA TO NEW IBERIA. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND FREQUENT LIGTNING THROUGH 11 AM. ALSO EXPECT LOCALLY HEAVY RAINFALL WITH SOME ACCUMULATIONS BETWEEN ONE AND THREE INCHES THROUGHOUT THE DAY. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 917 AM CDT SUN MAY 29 2005 MSZ081-082-291600- HARRISON MS-JACKSON MS- 917 AM CDT SUN MAY 29 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT TODAY... A CLUSTER OF THUNDERSTORMS OVER EASTERN HARRISON COUNTY AND WESTERN JACKSON COUNTY WILL CONTINUE TO MOVE TO THE NORTHEAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 25 OR 30 MPH...OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAINFALL THROUGH 10 AM. ADDITIONAL STORM DEVELOPMENT IS EXPECTED THROUGHOUT THE DAY WITH RAINFALL ACCUMULATIONS POSSIBLY REACHING THREE OR FOUR INCHES IN SOME LOCATIONS BY THIS EVENING. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 AM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL 1 NW OCEAN SPRINGS 30.42N 88.81W
05/29/2005 1.25 INCH JACKSON MS EMERGENCY MNGR
REPORTED ALONG HIGHWAY 609 NORTH OF OCEAN SPRINGS. ALSO
GAUTIER REPORTED HAIL OF UNKNOWN SIZE.
&&
RICKSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1056 AM CDT SUN MAY 29 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291800- AMITE MS-ASCENSION LA-ASSUMPTION LA-EAST BATON ROUGE LA- EAST FELICIANA LA-HANCOCK MS-HARRISON MS-IBERVILLE LA-JACKSON MS- LIVINGSTON LA-LOWER JEFFERSON LA-LOWER LAFOURCHE LA- LOWER PLAQUEMINES LA-LOWER ST. BERNARD LA-LOWER TERREBONNE LA- ORLEANS LA-PEARL RIVER MS-PIKE MS-POINTE COUPEE LA-ST. CHARLES LA- ST. HELENA LA-ST. JAMES LA-ST. JOHN THE BAPTIST LA-ST. TAMMANY LA- TANGIPAHOA LA-UPPER JEFFERSON LA-UPPER LAFOURCHE LA- UPPER PLAQUEMINES LA-UPPER ST. BERNARD LA-UPPER TERREBONNE LA- WALTHALL MS-WASHINGTON LA-WEST BATON ROUGE LA-WEST FELICIANA LA- WILKINSON MS- 1056 AM CDT SUN MAY 29 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL BE SPREADING ACROSS MUCH OF EAST-CENTRAL AND SOUTHEAST LOUISIANA...SOUTHERN AND COASTAL MISSISSIPPI THROUGH THE EARLY AFTERNOON HOURS. WHILE THE MAIN CONCERNS WILL BE MUCH NEEDED RAINFALL...SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL BETWEEN PENNY AND HALF DOLLAR SIZES...WIND GUSTS BETWEEN 40 AND 60 MPH AND OCCASIONAL TO FREQUENT LIGHTNING FROM 11 AM THROUGH 1 PM. RAINFALL MAY BECOME LOCALLY HEAVY BUT DUE TO EXTENSIVE DRY CONDITIONS...FLOODING IS NOT ANTICIPATED. ENSURE STORM DRAINS ARE CLEARED OF DEBRIS TO ALLOW FOR ADEQUATE DRAINAGE. STAY TUNED TO LOCAL TV...RADIO AND NOAA WEATHER RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THIS BUSY WEATHER DAY. 24
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451530.